John Libbey Eurotext

Hypohidrosis induced by topiramate in an adult patient Volume 15, numéro 2, June 2013

Auteurs
Department of Neurology, 2nd Department of Internal Medicine, Aristotle University of Thessaloniki, Hippokration General Hospital, Thessaloniki, Greece
  • Mots-clés : topiramate, hypohidrosis, adverse effect, sweat function
  • DOI : 10.1684/epd.2013.0568
  • Page(s) : 203-6
  • Année de parution : 2013

Hypohidrosis is an uncommon and reversible side effect of topiramate treatment, reported mainly in children. This report presents an adult patient with complex partial seizures who was treated with topiramate and developed hypohidrosis coupled with hyperthermia, related to high environmental temperature and physical exercise. Reduced sweat response was confirmed using the Neuropad test. Signs and symptoms ceased after drug discontinuation. During topiramate treatment, it is important to recognise this side effect, although the exact causal mechanism has not yet been clarified.